Texas, 2004

Hail in Texas, October 24, 2004

October 24, 2004 · NWS FWD · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 24, 1:54 PM CST, 1 hour 43 minutes earlier.

Area forecast discussion, Oct 24, 1:54 PM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
254 PM CDT SUN OCT 24 2004

.DISCUSSION...
WARM AND MOIST AIRMASS MOVING NORTH...COMBINED WITH UPPER LEVEL
DISTURBANCES...WILL BRING RAIN TO THE REGION FOR A LARGE PART OF THE
COMING WEEK.  COLD FRONT THAT PUSHED THROUGH EARLIER THIS WEEKEND IS
SURGING NORTH TODAY...WITH DEWPOINTS JUMPING INTO THE UPPER 60S TO
LOWER 70S...QUITE A CHANGE FROM EARLY THIS MORNING.  IN
ADDITION...LARGE SCALE ASCENT EVIDENT ON SATELLITE EARLY TODAY IN
NORTHERN MEXICO IS NOW PUSHING NORTHEAST FROM THE BIG BEND INTO
SOUTHWEST PORTIONS OF THE CWA.  THIS PRECIP WILL BLANKET MOST OF
NORTH TEXAS TONIGHT WITH THE BEST CHANCES IN THE SOUTH.

WE WILL TREND TEMPS MORE TOWARD GFS NUMBERS SINCE IT APPEARS TO BE
HANDLING THE DEVELOPING SITUATION MUCH BETTER.  HIGHER DEWPOINTS
WILL KEEP OVERNIGHT LOWS TONIGHT SIGNIFICANTLY ABOVE THIS MORNINGS
LOWS...WITH HIGHS TOMORROW TEMPERED BY RAIN. FOR THE REMAINDER OF
THE WEEK...THE DIURNAL RANGE WILL BE QUITE SIMILAR EACH DAY...WITH A
CHANCE OF RAIN THROWN IN FOR GOOD MEASURE. CONDITIONS ARE EXPECTED
TO CHANGE BY FRIDAY AS A COLD FRONT CROSSES THE RED RIVER AND BRINGS
MORE SEASONAL TEMPS AND DRY CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  84  68  81 /  50  50  50  40
WACO, TX              71  85  72  83 /  70  50  30  30
PARIS, TX             68  82  67  80 /  50  50  60  50
DENTON, TX            68  84  68  82 /  50  50  60  50
MCKINNEY, TX          68  84  68  82 /  50  50  60  40
DALLAS, TX            69  85  69  82 /  50  50  50  40
TERRELL, TX           70  84  70  82 /  70  50  50  40
CORSICANA, TX         70  84  70  83 /  70  50  40  30
TEMPLE, TX            72  87  72  83 /  70  50  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

42
Hazardous weather outlook, Oct 24, 1:50 PM CST, 1 hour 47 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
250 PM CDT SUN OCT 24 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
250 PM CDT SUN OCT 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS MUCH OF NORTH
TEXAS THIS EVENING AND TONIGHT AS A WARM FRONT MOVES NORTHWARD OVER
THE AREA. THE THREAT OF SEVERE WEATHER IS FAIRLY LOW...BUT
THIS EVENING ISOLATED CELLS COULD BECOME STRONG ENOUGH TO PRODUCE
HAIL AND STRONG GUSTY WINDS. BY LATE EVENING THE STORMS SHOULD BECOME
LESS INTENSE AND THE THREAT OF SEVERE WEATHER WILL DIMINISH.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS
MONDAY THROUGH FRIDAY EVENING. THE WARM FRONT WILL STALL NEAR THE RED
RIVER EARLY IN THE WEEK AND A SERIES OF UPPER DISTURBANCES WILL MOVE
ACROSS THE AREA PROVIDING LIFT TO CREATE STORMS.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IF STORMS SHOW
SIGNS OF BECOMING SEVERE.

58

In the hours before

Special weather statement, Oct 24, 1:10 PM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
210 PM CDT SUN OCT 24 2004

TXZ157-242015-

CORYELL-
210 PM CDT SUN OCT 24 2004

...SIGNIFICANT WEATHER UPDATE...

AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 5 MILES SOUTH OF PIDCOKE...OR 7 MILES NORTH OF
COPPERAS COVE...MOVING NORTHEAST AT 20 MPH.

ARNETT...FORT GATES...FORT HOOD...GATESVILLE...PIDCOKE...AND PURMELA
ARE IN THE PATH OF THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

25
Special weather statement, Oct 24, 3:15 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
415 PM CDT SUN OCT 24 2004

TXZ131-242145-

HOOD-
415 PM CDT SUN OCT 24 2004

...SIGNIFICANT WEATHER UPDATE...

AT 415 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A STRONG
THUNDERSTORM 8 MILES SOUTH OF OAK TRAIL SHORES...OR 6 MILES
SOUTHWEST OF GRANBURY...MOVING NORTHEAST AT 30 MPH.

GRANBURY AND OAK TRAIL SHORES ARE IN THE PATH OF THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND DOWNBURST WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM. MOTORISTS ALONG HIGHWAY 377 ARE URGED TO USE EXTREME CAUTION.

25

The radar

The Dallas/Ft Worth radar (KFWS), 36 km away, was scanning. The volume nearest the first event began at 21:38 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Hood

When
October 24, 3:37 PM CST
Where
Hood County, 10 mi NE of Granbury
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.550, -97.683

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, October 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5427056.